Thunderstorm Wind, Sullivan
- When
- July 12, 7:40 PM EST
- Where
- Sullivan County, Monticello
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.650, -74.700
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 12, 2:30 PM EST, 5 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 330 PM EDT TUE JUL 12 2005 .SHORT TERM (TONIGHT - THURSDAY)... ISOLATED STORMS WILL CONTINUE TO FIRE THROUGH THE EARLY EVENING ACROSS THE EASTERN HALF OF THE FORECAST AREA...AS THE PRESENCE OF A WEAK BACK-DOOR FRONT PROVIDES SOME LIFT/CONVERGENCE IN A VERY UNSTABLE AIR MASS. LATER TONIGHT...THE AIR WILL STABILIZE AND THE FRONTAL BOUNDARY SHOULD BEGIN TO WASH OUT. ONCE AGAIN...PATCHY AREAS OF VALLEY FOG COULD FORM OVER THE TWIN TIERS. WEDNESDAY...ANOTHER WARM HUMID DAY IS ON TAP...WITH MORE ISOLATED THUNDERSTORM COVERAGE NEAR PEAK HEATING IN THE AFTERNOON. FOR NOW...WELL KEEP THIS A SILENT 20% PROBABILITY IN THE ZONES...AS TRIGGERING MECHANISMS SEEM TO BE LACKING...OTHER THAN ANY MESOSCALE BOUNDARIES. ONCE AGAIN...THUNDERSTORMS SHOULD DECREASE AFTER SUNSET. THURSDAY...WE MAY SEE MORE WIDESPREAD COVERAGE OF SHOWERS AND THUNDERSTORMS BY AFTERNOON...AS A COOL FRONT APPROACHES FROM THE WEST AND ANOTHER NORTHERN-STREAM SHORT-WAVE DROPS INTO UPSTATE NY FROM THE NORTHWEST. WE USED 30% PROBABILITIES FOR NOW. -MJ && .LONG TERM (THU NITE - TUES)... MEAN WESTERLY FLOW SETS UP SHOP ACROSS CANADA...WITH BERMUDA HIGH NOSING INTO EASTERN SEABOARD. FCST WILL START OFF DRY WITH HIGH PRESSURE OVERHEAD FRIDAY...THEN INCREASING AMOUNTS OF SCT...MOSTLY DAYTIME/EVENING CONVECTION THRU THE WEEKEND AND EARLY NEXT WEEK AS WEAK IMPULSES AND SFC TROFS EATING INTO WRN SIDE OF RIDGE. JET SAGS A LTL FURTHER SOUTH TOWARD MIDWEEK WITH COLD FRONT APPROACHING WRN NY TUES...AND EXPECTED TO MOVE THRU NEXT WEDS OR THURS WITH REFRESHING AIR. MOS FCST TEMPS FIT WELL WITH 850 MB EXTRAPOLATIONS WITH 80S DURG THE DAY AND 60S AT NIGHT. -JAB && .AVIATION (12/18Z - 13/18Z)... VFR WITH ISOLD TSRA THRU 00Z. PRETTY LOW CHC TSRA WL AFFECT TERMINAL OPS AND HAVE LEFT OUT OF FCST. AFT 00Z...VRBL AMTS OF CU/AC WITH AREAS OF MVFR VSBYS DUE TO HZ/BR. LWR IFR VSBY PSBL AT KELM. OTLK VFR AFT 12Z. -JAB && && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 439 AM EDT TUE JUL 12 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-130838- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 439 AM EDT TUE JUL 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
540 PM EDT TUE JUL 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM TSTM WND DMG FORESTPORT 43.45N 75.22W
07/12/2005 ONEIDA NY COUNTY OFFICIAL
TREES AND WIRES DOWN.
0355 PM HAIL ROME 43.23N 75.49W
07/12/2005 0.75 INCH ONEIDA NY AMATEUR RADIO
0355 PM TSTM WND GST ROME 43.23N 75.49W
07/12/2005 60 MPH ONEIDA NY AMATEUR RADIO
SKYWARN SPOTTER ESTIMATED A 60 MPH WIND GUST. TREES ALSO
DOWN.
0405 PM TSTM WND DMG ROME 43.23N 75.49W
07/12/2005 ONEIDA NY AMATEUR RADIO
NUMEROUS TREES UPROOTED.
0415 PM TSTM WND DMG FLOYD 43.22N 75.35W
07/12/2005 ONEIDA NY AMATEUR RADIO
TREES AND WIRES BLOWN DOWN ONTO HOUSE WHICH HAS STARTED A
HOUSE FIRE.
0430 PM TSTM WND DMG ONEIDA 43.08N 75.66W
07/12/2005 MADISON NY COUNTY OFFICIAL
NUMEROUS TREES AND WIRES DOWN.
0435 PM TSTM WND DMG CANASTOTA 43.08N 75.76W
07/12/2005 MADISON NY COUNTY OFFICIAL
NUMEROUS TREES AND WIRES DOWN.
&&
DJNSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 604 PM EDT TUE JUL 12 2005 PAZ047-122300- LUZERNE PA- 604 PM EDT TUE JUL 12 2005 ...STRONG THUNDERSTORM IN LUZERNE COUNTY... * AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR PENOBSCOT AND WAS NEARLY STATIONARY. * THE STRONG THUNDERSTORM WILL BE NEAR... LAUREL RUN AND ASHLEY AT 700 PM EDT THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. VERY HEAVY RAIN MAY PRODUCE LOCALIZED FLOODING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 656 PM EDT TUE JUL 12 2005 NYZ056-122345- BROOME NY- 656 PM EDT TUE JUL 12 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR WHITNEY POINT..AND MOVING SOUTH AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... NANTICOKE AND CASTLE CREEK AT 710 PM EDT MAINE AT 725 PM EDT UNION CENTER AND JOHNSON CITY AT 735 PM EDT WEST CORNERS AND ENDWELL AT 740 PM EDT ENDICOTT AND VESTAL AT 745 PM EDT THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
721 PM EDT TUE JUL 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL ROME 43.23N 75.49W
07/12/2005 0.75 INCH ONEIDA NY AMATEUR RADIO
0355 PM TSTM WND GST ROME 43.23N 75.49W
07/12/2005 60 MPH ONEIDA NY AMATEUR RADIO
SKYWARN SPOTTER ESTIMATED A 60 MPH WIND GUST. TREES ALSO
DOWN.
0405 PM TSTM WND DMG ROME 43.23N 75.49W
07/12/2005 ONEIDA NY AMATEUR RADIO
NUMEROUS TREES UPROOTED.
0415 PM TSTM WND DMG FLOYD 43.22N 75.35W
07/12/2005 ONEIDA NY AMATEUR RADIO
TREES AND WIRES BLOWN DOWN ONTO HOUSE WHICH HAS STARTED A
HOUSE FIRE.
0430 PM TSTM WND DMG ONEIDA 43.08N 75.66W
07/12/2005 MADISON NY COUNTY OFFICIAL
NUMEROUS TREES AND WIRES DOWN.
0435 PM TSTM WND DMG CANASTOTA 43.08N 75.76W
07/12/2005 MADISON NY COUNTY OFFICIAL
NUMEROUS TREES AND WIRES DOWN.
0525 PM TSTM WND DMG OTSELIC 42.72N 75.72W
07/12/2005 CHENANGO NY EMERGENCY MNGR
LARGE TREE DOWN FROM HIGH WINDS.
0550 PM TSTM WND DMG LINCKLAEN 42.67N 75.85W
07/12/2005 CHENANGO NY FIRE DEPT/RESCUE
NUMEROUS TREES DOWN.
&&
DJNSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 746 PM EDT TUE JUL 12 2005 NYZ062-130045- SULLIVAN NY- 746 PM EDT TUE JUL 12 2005 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF WILLOWEMOC TO WILLOWEMOC TO PARKSVILLE TO WHITE SULPHUR SPRINGS..AND MOVING SOUTHEAST AT 15 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... NEVERSINK AND LIBERTY AT 755 PM EDT SWAN LAKE AND FERNDALE AT 800 PM EDT LOCH SHELDRAKE AND HASBROUCK AT 805 PM EDT HURLEYVILLE AND HARRIS AT 810 PM EDT WOODBOURNE AND WHITE LAKE AT 815 PM EDT MONGAUP VALLEY AND MAPLEWOOD AT 820 PM EDT WOODRIDGE AND KIAMESHA AT 825 PM EDT THOMPSONVILLE AND MOUNTAIN DALE AT 830 PM EDT THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
814 PM EDT TUE JUL 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL ROME 43.23N 75.49W
07/12/2005 0.75 INCH ONEIDA NY AMATEUR RADIO
0355 PM TSTM WND GST ROME 43.23N 75.49W
07/12/2005 60 MPH ONEIDA NY AMATEUR RADIO
SKYWARN SPOTTER ESTIMATED A 60 MPH WIND GUST. TREES ALSO
DOWN.
0405 PM TSTM WND DMG ROME 43.23N 75.49W
07/12/2005 ONEIDA NY AMATEUR RADIO
NUMEROUS TREES UPROOTED.
0415 PM TSTM WND DMG FLOYD 43.22N 75.35W
07/12/2005 ONEIDA NY AMATEUR RADIO
TREES AND WIRES BLOWN DOWN ONTO HOUSE WHICH HAS STARTED A
HOUSE FIRE. NUMEROUS TREES UPROOTED.
0430 PM TSTM WND DMG ONEIDA 43.08N 75.66W
07/12/2005 MADISON NY COUNTY OFFICIAL
NUMEROUS TREES AND WIRES DOWN.
0435 PM TSTM WND DMG CANASTOTA 43.08N 75.76W
07/12/2005 MADISON NY COUNTY OFFICIAL
NUMEROUS TREES AND WIRES DOWN.
0525 PM TSTM WND DMG OTSELIC 42.72N 75.72W
07/12/2005 CHENANGO NY EMERGENCY MNGR
LARGE TREE DOWN FROM HIGH WINDS.
0550 PM TSTM WND DMG LINCKLAEN 42.67N 75.85W
07/12/2005 CHENANGO NY FIRE DEPT/RESCUE
NUMEROUS TREES DOWN.
&&
DJNThe Albany radar (KENX), 117 km away, was scanning. The volume nearest the first event began at 00:40 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465991.